Alert archive / Tennessee / River Flood Warnings in 2008

River Flood Warning 26, NWS Memphis, TN

March 19, 2008Dyer County, Lake County, Tennessee

NWS Memphis, TN issued this river flood warning at Mar 19, 2008, 10:44 AM CDT for Dyer County, Lake County, Tennessee. It took effect at Mar 20, 2008, 4:00 AM CDT. It was in force for 34 days.

The area

The counties it named.

The facts

Issued
Mar 19, 2008, 10:44 AM CDT (15:44 UTC)
In effect from
Mar 20, 2008, 4:00 AM CDT
Expired
Apr 22, 2008, 8:30 PM CDT
In force
34 days
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Dyer County, TN, Lake County, TN

The radar

The Memphis radar (KNQA), 102 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 19, 7:17 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Mar 19, 7:17 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
717 AM CDT WED MAR 19 2008

.UPDATE...

UPDATED TO REMOVE EXPIRED TORNADO WATCH...FLASH FLOOD WATCH...AND
WIND ADVISORY.

&&

.DISCUSSION...

THE SEVERE WEATHER AND HEAVY RAINFALL HAVE ALMOST ENDED OVER THE
ENTIRE MIDSOUTH. THE BULK OF THE RAIN AND THUNDERSTORMS HAS MOVED
OUT OF THE AREA...AND THIS TREND WILL CONTINUE AS DRIER/MORE
STABLE AIR MOVES INTO THE AREA. A FLASH FLOOD WARNING REMAINS IN
EFFECT UNTIL 815 AM CDT ACROSS NE AR AN THE MO BOOTHEEL...BUT DO
NOT PLAN ON REISSUING THIS WARNING AS NO ADDITIONAL HEAVY RAINFALL
IS EXPECTED. LET THE WIND ADVISORY EXPIRE AS WELL AS WINDS WILL
REMAIN BELOW ADVISORY CRITERIA TODAY...BELOW 25 MPH.

&&

.PREV DISCUSSION... /ISSUED 247 AM CDT WED MAR 19 2008/

DISCUSSION...
A COLD FRONT EXTENDED FROM GRENADA TO PARIS AROUND 230 AM THIS
MORNING. DAMAGING WINDS AND HEAVY RAINFALL REMAIN THE MAIN WEATHER
HAZARDS. THIS FRONT WILL CONTINUE TO PROGRESS TO THE EAST THROUGH
THE EARLY MORNING HOURS AS AN H5 UPPER LEVEL LOW PRESSURE SYSTEM
OPENS AND EJECTS RAPIDLY NORTHEASTWARD. GRADIENT WINDS REMAIN
STRONG AHEAD OF AS WELL AS BEHIND THE FRONT...THEREFORE WILL LET
THE WIND ADVISORY CONTINUE THROUGH 7 AM. FLASH FLOODING WILL
REMAIN A THREAT THROUGH THE EARLY MORNING HOURS...WHILE MAIN STEM
FLOODING WILL REMAIN A CHALLENGE THROUGH AT LEAST THURSDAY.

RESIDUAL SHOWERS WILL DECREASE DURING THE DAY AS THE UPPER TROUGH
EXITS THE REGION AND IS REPLACED BY ZONAL FLOW. THE NEXT SYSTEM OF
NOTE IS FORECAST TO IMPACT THE MID SOUTH SATURDAY NIGHT THROUGH
SUNDAY NIGHT. EXPECT A CHANCE OF SHOWERS WITH BELOW NORMAL
TEMPERATURES AS AN UPPER LEVEL TROUGH DIGS DOWN AND DEEPENS OVER
THE EASTERN U.S. A NORTHWEST FLOW ALOFT BEHIND THIS SYSTEM WILL
LEAD TO DRY WEATHER AND SLIGHTLY BELOW NORMAL TEMPERATURES EARLY
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  52  38  66  47 /  80   0  10  10
MKL  52  34  64  39 / 100  10  10  10
JBR  48  37  64  44 /  80   0  10  10
TUP  64  37  67  42 /  90  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

MBS
Hazardous weather outlook, Mar 18, 5:08 PM CDT, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
508 PM CDT TUE MAR 18 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
508 PM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF
OF THE MID SOUTH THIS EVENING AND OVERNIGHT. EXPECT A LINE OF
THUNDERSTORMS TO DEVELOP AHEAD OF A SURFACE LOW PRESSURE SYSTEM
AND ASSOCIATED COLD FRONT. SOME OF THESE STORMS MAY BECOME SEVERE
WITH THE PRIMARY RISK OF DAMAGING WINDS AND ISOLATED TORNADOES.
THE GREATEST THREAT FOR SEVERE WEATHER WILL BE BETWEEN 5 PM AND 2
AM WEDNESDAY MORNING NORTH AND WEST OF A LINE FROM HELENA TO
PARIS. THIS AREA IS COVERED BY TORNADO WATCH 132.  AREAS OF SOUTH
AND EAST OF THIS LINE SHOULD EXPECT A THREAT OF SEVERE WEATHER
FROM 9 PM TO 6 AM WEDNESDAY MORNING.

HEAVY RAINFALL IS ALSO EXPECTED LATER TONIGHT ACROSS AREAS NORTH
OF A FORREST CITY ARKANSAS TO MEMPHIS TO UNION CITY TENNESSEE LINE
AS A SLOW MOVING COLD FRONT PUSHES THROUGH THE FORECAST AREA.
RAINFALL AMOUNTS BETWEEN 2 AND 5 INCHES ARE POSSIBLE WEST OF THE
MISSISSIPPI RIVER WITH LESSER AMOUNTS...GENERALLY BETWEEN 1 AND 3
INCHES...EXPECTED FURTHER SOUTH AND EAST. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR NORTHWEST PORTIONS OF THE MID SOUTH...SINCE
THE GROUND REMAINS SATURATED AND THERE REMAINS A POTENTIAL FOR
FLASH FLOODING.

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH
WILL CONTINUE THROUGH TONIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR
THE ENTIRE MIDSOUTH UNTIL 7AM WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

HEAVY RAINFALL WILL LIKELY CONTINUE INTO WEDNESDAY MORNING ACROSS
NORTHERN PORTIONS OF THE MID SOUTH AND THE FLASH FLOOD WATCH MAY
NEED TO BE EXTENDED THROUGH WEDNESDAY MORNING ACROSS PORTIONS OF
THE AREA.

IN ADDITION TO FLASH FLOODING...SOME RIVER FLOODING IS LIKELY
ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST
TENNESSEE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW
ENFORCEMENT IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED
THIS EVENING AND OVERNIGHT FOR MUCH OF THE MID SOUTH.

JLH/RJO

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 11:44 PM CDTSevere Thunderstorm WarningMEGTunica46 min
Mar 19, 12:08 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica52 min
Mar 19, 12:16 AM CDTSevere Thunderstorm WarningMEGDeSoto44 min
Mar 19, 12:28 AM CDTSevere Thunderstorm WarningMEGTunica32 min
Mar 19, 12:57 AM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate, Tunica63 min
Mar 19, 1:47 AM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate58 min
Mar 19, 2:45 AM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tippah45 min
Mar 19, 10:44 AM CDTRiver Flood WarningMEGDeSoto, Tunica36 days
Mar 18, 7:58 PM CDTTornado WarningMEGDyer, Lake47 min
Mar 18, 8:00 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Lauderdale45 min
Mar 19, 12:05 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton55 min
Mar 19, 12:43 AM CDTFlash Flood WarningMEGDyer, Lake, Obion6 hr
Mar 19, 12:55 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale, Tipton65 min
Mar 19, 1:26 AM CDTSevere Thunderstorm WarningMEGHenry, Obion, Weakley64 min
Mar 19, 1:35 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Henderson, Madison, Weakley55 min
Mar 19, 2:01 AM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, Henderson, Madison44 min
Mar 19, 8:12 AM CDTFlash Flood WarningMEGLake4 hr
Mar 19, 10:36 AM CDTFlash Flood WarningMEGDecatur3 hr
Mar 18, 7:19 PM CDTTornado WarningMEGCraighead, Mississippi41 min
Mar 18, 8:24 PM CDTTornado WarningMEGCraighead, Mississippi51 min
Mar 18, 10:17 PM CDTFlash Flood WarningMEGCrittenden, Cross, Lee, Mississippi, Poinsett, St. Francis9 hr
Mar 18, 10:54 PM CDTSevere Thunderstorm WarningMEGCross, Lee, Phillips, St. Francis51 min
Mar 19, 12:44 PM CDTWind AdvisoryMEGClay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more6 hr

Nearby

River Flood Warnings in Tennessee, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.